Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Inradius and integral means
for green's functions and conformal mappings

Authors: Rodrigo Bañuelos, Tom Carroll and Elizabeth Housworth
Journal: Proc. Amer. Math. Soc. 126 (1998), 577-585
MSC (1991): Primary 30C45
MathSciNet review: 1443813
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $D$ be a convex planar domain of finite inradius $R_D$. Fix the point $0\in D$ and suppose the disk centered at $0$ and radius $R_D$ is contained in $D$. Under these assumptions we prove that the symmetric decreasing rearrangement in $ \theta $ of the Green's function $G_{D}(0, \rho e^{i\theta})$, for fixed $\rho$, is dominated by the corresponding quantity for the strip of width $2R_D$. From this, sharp integral mean inequalities for the Green's function and the conformal map from the disk to the domain follow. The proof is geometric, relying on comparison estimates for the hyperbolic metric of $D$ with that of the strip and a careful analysis of geodesics.

References [Enhancements On Off] (What's this?)

  • 1. C. Bandle, Isoperimetric Inequalities and Applications, Pitman, London, 1980. MR 81e:35095
  • 2. R. Bañuelos and T. Carroll, ``Brownian Motion and the Fundamental Frequency of a Drum'', Duke Math. J. 75 (1994) 575-602. MR 96m:31003
  • 3. R. Bañuelos and E. Housworth, ``An Isoperimetric-Type Inequality for Integrals of Green's Functions'', Michigan Math. J. 42 (1995) 603-611. MR 96j:30038
  • 4. P. Duren, Univalent Functions, Springer-Verlag, New York, 1983. MR 85j:30034
  • 5. D. Girela, ``Inequalities for the Integral Means of BMOA Functions'', Complex Variables Theory Appl. 25 (1994) 43-48. MR 95m:30046
  • 6. C. D. Minda, ``Lower Bounds for the Hyperbolic Metric in Convex Regions'', Rocky Mountain J. Math 13 (1983) 61-69. MR 84j:30039
  • 7. M. Nowak, ``Some Inequalities for BMOA Functions, '' Complex Variables Theory Appl. 16 (1991) 81-86. MR 92e:30019
  • 8. Ch. Pommerenke, Boundary Behavior of Conformal Maps, Springer-Verlag, New York, 1992. MR 95b:30008
  • 9. R. Sperb, Maximum Principles and Their Applications, Academic Press, New York, 1981. MR 84a:35033

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 30C45

Retrieve articles in all journals with MSC (1991): 30C45

Additional Information

Rodrigo Bañuelos
Affiliation: Department of Mathematics, Purdue University, West Lafayette, Indiana 47907

Tom Carroll
Affiliation: Department of Mathematics, University College, Cork, Ireland

Elizabeth Housworth
Affiliation: Department of Mathematics, University of Oregon, Eugene, Oregon 97403

Keywords: Integral means, Green's functions, symmetric decreasing rearrangements, Baernstein star functions
Received by editor(s): August 23, 1996
Additional Notes: Research of the first author supported in part by NSF under grant DMS9400854, of the second author by the President’s Research Fund, University College, Cork, and of the third author by NSF under grant DMS9501611.
Communicated by: Albert Baernstein II
Article copyright: © Copyright 1998 American Mathematical Society

American Mathematical Society